Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 147, NWS New Orleans, LA

August 30, 2007Saint Tammany Parish, Washington Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 30, 2007, 3:27 PM CDT for Saint Tammany Parish, Washington Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2007, 3:27 PM CDT (20:27 UTC)
Expired
Aug 30, 2007, 4:15 PM CDT
In force
48 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Saint Tammany Parish, LA, Washington Parish, LA

What was reported inside it

TimeReportWhereRemark
Aug 30, 3:48 PM CDTTSTM WND DMG5 Se Folsom, LASHERIFSS OFFICE REPORTED SEVERAL TREES BLOWN BETWEEN FOLSOM AND COVINGTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 302027
SVRLIX
LAC103-117-302115-
/O.NEW.KLIX.SV.W.0147.070830T2027Z-070830T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT THU AUG 30 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF COVINGTON...
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 415 PM CDT

* AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR FOLSOM...OR ABOUT
  11 MILES SOUTHWEST OF FRANKLINTON...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOLSOM BY 345 PM CDT...
  7 MILES SOUTHWEST OF ENON BY 350 PM CDT...
  9 MILES NORTH OF COVINGTON BY 415 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3064 8986 3038 9004 3056 9023 3081 9021
TIME...MOT...LOC 2027Z 310DEG 11KT 3070 9022

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:23 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 30, 2:23 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
223 PM CDT THU AUG 30 2007

.DISCUSSION...

EARLY THIS AFTERNOON THERE WAS A COLD FRONT STRETCHING FROM NEW
ENGLAND THROUGH ARKANSAS INTO CENTRAL TEXAS. SCATTERED TO NUMEROUS
SHOWERS/THUNDERSTORMS WERE JUST SOUTH OF THE FRONT ACROSS
MISSISSIPPI IN THE DEEPEST MOISTURE. THE PRECIP WATER ON THE 12Z
JAN SOUNDING WAS 2.2 INCHES...LIX 1.9 INCHES. THIS AREA OF
MOISTURE IS EXPECTED TO PUSH SOUTH WITH THE FRONT THROUGH
TOMORROW...WITH THE DEEPEST MOISTURE REMAINING ALONG COAST AND
OFFSHORE FOR THE WEEKEND. THE FRONT SHOULD SETTLE NEAR THE COAST
AS THE ASSOCIATED UPPER TROUGH PUSHES INTO THE AREA AND
DIMINISHES. WITH THIS SOMEWHAT DRIER AIR FILTERING INTO THE
AREA...IT LOOKS LIKE THIS WEEKEND WILL NOT HAVE QUITE AS MUCH
CONVECTION AS HAD BEEN PREVIOUSLY EXPECTED. CHANCES FOR PRECIP
SHOULD DROP CLOSER TO CLIMO FOR THE FIRST PART OF NEXT WEEK.

&&

.AVIATION...

GENERALLY VFR CONDITIONS EXPECTED TODAY OUTSIDE OF SCATTERED TO
NUMEROUS THUNDERSTORMS...WHICH WILL BE MOST PREVALENT DURING THE
AFTERNOON HOURS. HOWEVER...IFR TO LIFR CONDITIONS WILL BE POSSIBLE
EARLY TOMORROW MORNING AT KMCB DUE TO FOG AND LOW CEILINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  90  71  91 /  30  50  20  30
BTR  74  90  72  91 /  30  50  20  30
MSY  75  90  75  91 /  30  50  20  40
GPT  75  90  74  90 /  30  50  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Aug 30, 11:00 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU AUG 30 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT THU AUG 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI...ESPECIALLY DURING THE AFTERNOON
AND EARLY EVENING HOURS.  ALTHOUGH WIDESPREAD ORGANIZED SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...A FEW THUNDERSTORMS MAY
PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS OF
RAIN.  LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS WILL BE
POSSIBLE WITH SOME OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...DIMINISHING TO
ISOLATED NIGHTTIME COVERAGE THROUGH WEDNESDAY.  ALTHOUGH WIDESPREAD
ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...A FEW
STORMS MAY BE STRONG AND PRODUCE FREQUENT LIGHTNING
...GUSTY WINDS...AND HEAVY DOWNPOURS OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 30, 2:33 PM CDT, 54 minutes before
MSZ077-302015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
233 PM CDT THU AUG 30 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS OVER NORTHERN PEARL RIVER
COUNTY...

AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 45 MPH ABOUT 9 MILES
NORTHEAST OF POPLARVILLE.  THE THUNDERSTORM WAS NEARLY STATIONARY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE
ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

32
Special weather statement, Aug 30, 2:45 PM CDT, 42 minutes before
MSZ081-082-302030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
245 PM CDT THU AUG 30 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS OVER NORTHERN HARRISON AND
WESTERN JACKSON COUNTIES...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 45 MPH OVER RURAL
NORTHEASTERN HARRISON COUNTY.....MOVING SOUTHEAST AT 15 MPH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE
ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

32
Special weather statement, Aug 30, 3:12 PM CDT, 15 minutes before
LAZ038>040-302115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 PM CDT THU AUG 30 2007

...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA...

AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAINFALL...NEAR FRANKLINTON....OR
ABOUT 7 MILES NORTHWEST OF FOLSOM....MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...FOLSOM AND ENON
AT 345 PM...COVINGTON AND ABITA SPRINGS AT 415 PM.

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:37 PM CDTSpecial Marine WarningLIX53 min
Aug 30, 5:23 PM CDTSpecial Marine WarningLIX67 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.